Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2012, 5:49 AM EDT for Towns County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 5:49 AM EDT (09:49 UTC)
- Expired
- Jul 14, 2012, 6:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
County Towns County, GA
The radar
The Greer radar (KGSP), 129 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WWUS82 KFFC 140949
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 AM EDT SAT JUL 14 2012
GAZ009-141045-
549 AM EDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN EASTERN TOWNS
COUNTY UNTIL 645 AM EDT...
AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN TOWNS COUNTY...MOVING
NORTH AT 15 MPH. BETWEEN 1.5 AND 2 INCHES OF RAIN HAS FALLEN DURING
THE PAST 3 HOURS OVER EASTERN TOWNS COUNTY AND AN ADDITIONAL
RAINFALL OF 1 INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS EASTERN TOWNS COUNTY...INCLUDING AREAS AROUND MOUNTAIN
SCENE...MACEDONIA...TITUS...PLUM ORCHARD GAP SHELTER AND TATE CITY.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
3488 8365 3482 8365 3480 8367 3479 8370
3480 8375 3499 8373
TIME...MOT...LOC 0947Z 191DEG 6KT 3485 8368
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:58 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 14, 2:58 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 AM EDT SAT JUL 14 2012 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... FORECAST CONTINUES TO REVOLVE AROUND THE COPIOUS AMOUNTS OF MOISTURE ACROSS THE REGION. MODELS IN GOOD AGREEMENT WITH ATLANTIC HIGH PRESSURE RIDGE BUILDING IN FROM THE EAST THROUGH THE SHORT TERM...WITH DIURNALLY DRIVEN CONVECTION BEING THE MAIN CONCERN. AS RIDGE SETTLES ACROSS THE REGION...ANTICIPATE DIMINISHING POPS EACH DAY COMPARED TO WHAT HAS BEEN PREVIOUSLY SEEN THIS WEEK. THAT BEING SAID...STILL HAVE GOOD CHANCE POPS ACROSS THE STATE FOR THIS AFTERNOON AND EVENING...AND THEN SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA SUNDAY...AS GUIDANCE SEEMS SLIGHTLY TOO DRY GIVEN THE FORECAST PROGRESSION OF THE RIDGE. MOIST ATMOSPHERIC COLUMN EVIDENT IN THE 00Z SOUNDING...AND WITH PRECIPITABLE WATER VALUES EXCEEDING 2 INCHES...HEAVY RAIN REMAINS THE PRIMARY THREAT IN CONVECTION. ALTHOUGH THIS ENVIRONMENT IS NOT CONDUCIVE TO SEVERE STORMS...DECENT SURFACE HEATING IS ENOUGH TO SUPPORT SCATTERED CONVECTION...AND ISOLATED STRONG STORMS AND A FEW SEVERE STORMS ARE POSSIBLE. PRIMARY CONCERNS IN THESE STRONGER STORMS WILL BE DAMAGING WINDS. IN GENERAL...HAVE USED A MAV/MET BLEND AS THE FOUNDATION FOR SHORT TERM TEMPERATURES...ADJUSTING AS NEEDED TO CONSIDER AMPLE OVERNIGHT MOISTURE IN THE AREA. NEITHER MAV OR MET STANDS OUT AS THE STAR PERFORMER OVER THE LAST FEW DAYS. SLIGHT WARMING TREND OF A DEGREE OR TWO EXPECTED BY SUNDAY...WITH HIGHS IN THE UPPER 80S AND LOW 90S TODAY...AND THEN WIDESPREAD LOW 90S BY SUNDAY. LOWS WILL GENERALLY BE IN THE LOW 70S. 31 .LONG TERM /MONDAY THROUGH FRIDAY/... THERE ARE SOME DIFFERENCES BETWEEN THE ECMWF AND THE GFS. HOWEVER BOTH ARE SHOWING A NEARLY CLIMO FORECAST WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING...BUT CANT RULE OUT AN ISOLATED THUNDERSTORMS AFTER MIDNIGHT. MODELS DO TRY TO BRING A SHORT WAVE INTO THE CWA...HOW FAR IT WILL PUSH THE ASSOCIATED COLD FRONT VARIES...BUT THIS TIME OF YEAR MOST DO NOT MAKE IT VERY FAR AND WILL GO MORE ALONG THE LINES WITH THE GFS AND HOLD ANY COLD FRONT/SURFACE TROUGH ACROSS NORTH GEORGIA. THIS WILL INCREASE POPS ON THURSDAY AND FRIDAY. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. 17 && .AVIATION... 06Z UPDATE... CIGS BEGINNING TO DEGRADE WITH EAST WIND INFLUENCE. A FEW SITES ALREADY AT IFR CONDITIONS...AND ANTICIPATE A FEW SITES TO HIT LIFR BY 09Z. CIGS SHOULD IMPROVE BY 14-15Z TO MVFR...THEN VFR BY AFTERNOON. BEST TS CHANCES 20-00Z...AND HAVE CONTINUED WITH PREVIOUS PROB30. COVERAGE OF CONVECTION SHOULD BE LESS THAN FRIDAY. E-SE WINDS THROUGH THE PERIOD...EXCEPT IN AFTERNOON CONVECTION OUTFLOW BOUNDARIES. EXPECT 2-5KTS OVERNIGHT...INCREASING TO 7-10KTS THROUGH THE DAY...AND THEN 5KTS OR LESS OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... HIGH ON IFR CIGS...LOW TO MEDIUM ON LIFR CIGS. MEDIUM ON TIMING OF CONVECTION...20-00Z. HIGH ON WINDS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 70 92 70 / 30 30 20 20 ATLANTA 90 72 90 74 / 30 30 20 20 BLAIRSVILLE 85 68 85 67 / 40 40 40 30 CARTERSVILLE 88 70 90 69 / 40 40 30 20 COLUMBUS 92 73 92 73 / 30 20 20 20 GAINESVILLE 86 71 89 72 / 40 30 30 20 MACON 92 72 93 72 / 30 20 20 20 ROME 90 70 93 70 / 40 40 30 20 PEACHTREE CITY 91 71 90 69 / 30 30 20 20 VIDALIA 92 74 92 74 / 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 5:02 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 AM EDT SAT JUL 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 502 AM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... A WARM AND VERY MOIST ATMOSPHERE WILL REMAIN OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE FROM NOON UNTIL MIDNIGHT TONIGHT. ALTHOUGH THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA...THE GREATER CHANCES WILL BE ACROSS NORTH GEORGIA. .DISCUSSION... CAPES WILL INCREASE TO 1500 TO 2000 THIS AFTERNOON. THIS WILL BE SUFFICIENT FOR ISOLATED SEVERE STORMS TO DEVELOP. ALSO...HEAVY RAIN WILL BE A THREAT AS WELL WITH K INDEX VALUES IN THE MID AND UPPER 30S. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...LOCALIZED FLOODING OF STREETS...AND SMALL STREAMS IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 14, 5:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 AM EDT SAT JUL 14 2012
GAZ009-141045-
549 AM EDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN EASTERN TOWNS
COUNTY UNTIL 645 AM EDT...
AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN TOWNS COUNTY...MOVING
NORTH AT 15 MPH. BETWEEN 1.5 AND 2 INCHES OF RAIN HAS FALLEN DURING
THE PAST 3 HOURS OVER EASTERN TOWNS COUNTY AND AN ADDITIONAL
RAINFALL OF 1 INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS EASTERN TOWNS COUNTY...INCLUDING AREAS AROUND MOUNTAIN
SCENE...MACEDONIA...TITUS...PLUM ORCHARD GAP SHELTER AND TATE CITY.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3499 8354 3495 8354 3493 8359 3492 8359
3488 8365 3482 8365 3480 8367 3479 8370
3480 8375 3499 8373
TIME...MOT...LOC 0947Z 191DEG 6KT 3485 8368The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Weather Statement | FFC | Spalding | 30 min |
| Jul 13, 8:05 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 3 hr |
| Jul 13, 8:35 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Jul 14, 6:20 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Jul 14, 7:15 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.